| Model Number |
ERD-TW35 |
| Medical Device Problem Code |
Difficult to Remove (1528)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
05/20/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, the physician dropped the device into the patient's duodenum during the procedure.The physician seemed to have been some difficulties or mistake when placing the wire (grasper 1) and removed the 2nd grasper and thought the patient might have got a damage to the bowel wall.The device were out of sight for the endoscope view and could not be reached.There was a suspected perforation and clip placement was performed for safety.Medication was given to the patient to make the bowel more calm and had been on iv feeding for some time.An x-ray was performed on the same day and scheduled for another follow up x-ray.
Additional Manufacturer Narrative
Additional information: b5, g3 medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, the physician dropped the device into the patient's duodenum during the procedure.The physician seemed to have been some difficulties or mistake when placing the wire (grasper 1) and removed the second grasper and thought the patient might have got a damage to the bowel wall.The device was out of sight for the endoscope view and could not be reached.There was a suspected perforation and clip placement was performed for safety.Medication was given to the patient to make the bowel calmer and had been on iv feeding for some time.A ct was performed and showed the device passed all bowel until the last part of the small bowel.They will plan a new ct in the coming 1-2 weeks to control if the device passed all the bowel or not.All patients fast in the days after duodenal esd irrespective of complications or not.Usually 2-3 days due to the risk of delayed bleeding or delayed perforation due to the pancreatic and biliary juice.The patient was informed on everything.